question-icon

Does intake of Gentamycin lead to hepatic encephalopathy?

default
Posted on Mon, 9 May 2016
Question: Is there any side effect of gentamycin on brain function analagous to hepatic encephalopathy?
doctor
Answered by Dr. Panagiotis Zografakis (26 minutes later)
Brief Answer:
there are similar side effects

Detailed Answer:
Hello,

gentamicin may cause (rarely though) central nervous system effects like confusion, lethargy (excessive sleepiness), etc. Such symptoms may resemble hepatic encephalopathy. Serious liver injury is not expected though and these symptoms are not connected to liver dysfucntion. If you'd like to ask a more specific question, I'll be glad to answer it for you.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3767 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does intake of Gentamycin lead to hepatic encephalopathy?

Brief Answer: there are similar side effects Detailed Answer: Hello, gentamicin may cause (rarely though) central nervous system effects like confusion, lethargy (excessive sleepiness), etc. Such symptoms may resemble hepatic encephalopathy. Serious liver injury is not expected though and these symptoms are not connected to liver dysfucntion. If you'd like to ask a more specific question, I'll be glad to answer it for you. Kind Regards!